Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 3, 2024, 7:42 PM EDT for Thomas County, Georgia. It was in force for 101 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2024, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 3, 2024, 9:23 PM EDT
- In force
- 101 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:50 PM EDT | FLASH FLOOD | 1 Ese Thomasville, GA | Social media report of flooding near the farmers market on Smith Avenue. Time estimated by radar. |
| Jul 3, 7:50 PM EDT | FLASH FLOOD | Thomasville, GA | Social media report of cars stalling near the intersection Remington Avenue and Madison Street in downtown Thomasville. Time estimated by radar. |
| Jul 3, 8:00 PM EDT | FLASH FLOOD | 2 Sse Thomasville, GA | Social media reports of flooding on Pinetree Blvd. near Gordon Ave. and Longleaf Dr. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WGUS52 KTAE 032342
FFWTAE
GAC275-040145-
/O.NEW.KTAE.FF.W.0049.240703T2342Z-240704T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
742 PM EDT Wed Jul 3 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Thomas County in south central Georgia...
* Until 945 PM EDT.
* At 742 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen in the last hour. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Thomasville and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3078 8408 3083 8408 3087 8407 3087 8386
3077 8388
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
73-YOUNG2 follow-up statements
149
WGUS72 KTAE 040005
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
805 PM EDT Wed Jul 3 2024
GAC275-040145-
/O.CON.KTAE.FF.W.0049.000000T0000Z-240704T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Thomas GA-
805 PM EDT Wed Jul 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS
EVENING FOR CENTRAL THOMAS COUNTY...
At 805 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Water was reported over
several roads in Thomasville. Between 2.5 and 4 inches of rain have
fallen in the last 60 to 90 minutes. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Thomasville and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3078 8408 3083 8408 3087 8407 3087 8386
3077 8388
FLASH FLOOD...OBSERVED
$$
73-YOUNG433
WGUS72 KTAE 040123
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
923 PM EDT Wed Jul 3 2024
GAC275-040133-
/O.CAN.KTAE.FF.W.0049.000000T0000Z-240704T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Thomas GA-
923 PM EDT Wed Jul 3 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL THOMAS COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3078 8408 3083 8408 3087 8407 3087 8386
3077 8388
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:19 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 3, 7:19 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
719 PM EDT Wed Jul 3 2024
...New AVIATION...
.NEAR TERM...
(Through Thursday)
Issued at 316 PM EDT Wed Jul 3 2024
Upper level ridge remains entrenched across the deep south and
with it weak mid-level flow out of the north and northeast. With
low-level flow being weak as well, and the diffuse boundary from
this afternoon mostly gone by tomorrow, expect most thunderstorm
activity to be driven by the seabreeze, and any airmass storms
that form with sufficient heating of the day across our inland
zones. With the ridge still in place, we'll see a slower start to
storms again on Thursday like we saw today, but the main
uncertainty forecast wise will be how warm we get before storms
fire off. This afternoon, extensive low level cumulus prevented
many locations from reaching heat advisory levels except in
isolated areas. For tomorrow, guidance is running a degree or two
warmer but a similar trend in convection is expected so whether we
hit heat advisory criteria tomorrow is a little more difficult to
ascertain but probabilities for reaching heat advisory levels do
appear higher.
&&
.SHORT AND LONG TERM...
(Thursday night through Wednesday)
Issued at 316 PM EDT Wed Jul 3 2024
Deep layer ridging is forecast to set up overhead and remain pretty
much in place throughout the next week or so. This will allow
temperatures to rise again into the mid to upper 90s with heat
indices in the 105-113 degree range in the afternoons. Several days
of heat advisories appear likely, particularly along and south of
the I-10 corridor. Low temperatures are forecast to remain in the
mid to upper 70s, which will not allow for much respite at all from
the daytime heat. Accumulation of many abnormally hot days and
nights will increase our overall susceptibility to heat illness and
exhaustion. Please take heat safety precautions seriously.
Despite the ridging, ample moisture overhead will still allow for
scattered showers and thunderstorms each day, with the best chances
along the diurnal sea/land breeze circulation. A weak front is
forecast to approach the area on Saturday and could provide an
additional focus mechanism for showers and thunderstorms Saturday
into Sunday. Severe weather appears less likely at this point, but
some storms could produce gusty winds. The primary threat with these
storms seems to be locally heavy rainfall with some isolated spots
of flooding possible.
Long-period swell from Hurricane Beryl is forecast to arrive Friday
and last into the weekend. This swell will likely cause extremely
dangerous rip currents and cause erosion along area beaches.
&&
.AVIATION...
(00Z TAFS)
Issued at 716 PM EDT Wed Jul 3 2024
Sct TSRA continues near VLD and could develop near DHN over the
next hour or two. Otherwise, VFR conditions are expected through
about 06z before patchy fog begins developing at DHN, ABY, and VLD
with MVFR vsbys. Cigs will drop at all but ECP to IFR or LIFR near
sunrise. These will mix out between 13 and 15z, becoming MVFR to
VFR. Sct TSRA will once again develop in the afternoon after 19z,
but coverage is likely to be lower than recent days. Generally
light southwesterly winds are expected overall.
&&
.MARINE...
Issued at 316 PM EDT Wed Jul 3 2024
Generally south to southwest winds are expected through much of the
week with seas around 1 to 3 feet. Scattered showers and storms are
expected through today and tomorrow, with activity generally
greatest during the overnight and early morning hours as the diurnal
land breeze circulation is at its peak. Long period swell from
Hurricane Beryl will arrive Friday and gradually subside over the
weekend.
&&
.FIRE WEATHER...
Issued at 316 PM EDT Wed Jul 3 2024
Moist conditions and high rain chances should continue to keep
most fire weather concerns low into the weekend. Conditions will
dry out some as rain chances drop slightly into the weekend, but
scattered showers and storms are possible each afternoon. Only
fire concerns in the immediate term will be the potential for low
dispersions on Independence Day given weak low/mid-level flow.
&&
.HYDROLOGY...
Issued at 316 PM EDT Wed Jul 3 2024
A very warm and moist airmass is forecast to remain over the area
through the upcoming week. Scattered to sometimes widespread showers
and storms are expected daily, and locally heavy rainfall will
remain possible throughout the period. Widespread flooding is not
expected, but several instances of nuisance flooding will be
possible across the area.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 92 76 94 77 / 70 30 50 10
Panama City 90 78 91 79 / 60 20 30 10
Dothan 93 75 94 76 / 50 30 40 10
Albany 92 76 94 76 / 60 30 60 10
Valdosta 92 75 95 76 / 60 40 60 10
Cross City 93 75 94 75 / 70 30 60 20
Apalachicola 88 79 90 79 / 50 10 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
GA...Heat Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Young
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Jul 3, 4:40 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
440 PM EDT Wed Jul 3 2024
FLZ019-028-032115-
Inland Taylor FL-Madison FL-
440 PM EDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TAYLOR AND MADISON
COUNTIES THROUGH 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Madison, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lee, Lake Bird, Moseley Hall, Ebb, Hopewell, Cherry Lake,
Hanson, Sirmans, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 8331 3026 8337 3022 8337 3015 8358
3038 8370 3061 8343 3056 8326 3052 8324
3047 8324 3046 8322 3042 8322 3041 8321
3041 8319 3040 8318 3039 8318
TIME...MOT...LOC 2040Z 064DEG 9KT 3035 8347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-HANERSpecial weather statement, Jul 3, 5:49 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM EDT Wed Jul 3 2024
GAZ160-032230-
Lowndes GA-
549 PM EDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOWNDES COUNTY
THROUGH 630 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Statenville, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, Dasher, I-75 At Exit 5, Twin Lakes, I-75 At Exit
11, and Valdosta Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3080 8313 3077 8314 3076 8313 3063 8314
3063 8330 3085 8329 3083 8310 3080 8310
TIME...MOT...LOC 2148Z 090DEG 12KT 3072 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:20 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 11 hr |
| Jul 3, 1:46 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift | 3 hr |
| Jul 3, 4:15 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Mitchell, Worth | 2 hr |
| Jul 3, 5:49 PM EDT | Special Weather Statement | TAE | Lowndes | 41 min |
| Jul 3, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 23 min |
| Jul 3, 6:29 PM EDT | Areal Flood Advisory | TAE | Lowndes | 2 hr |
| Jul 3, 7:26 PM EDT | Areal Flood Advisory | TAE | Decatur | 2 hr |
| Jul 3, 7:31 PM EDT | Areal Flood Advisory | TAE | Grady, Thomas | 119 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.